Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pls read dear dr. Mc.Govern...
Nov 3, 2009

good day to you doctor mc.govern!this is in response to your question about my hepa test. i was tested for hepa a,b and c and all came out negative.as i said in my first message to you my liver enzymes goes up when i take trygliceride meds like fenofibrate and simvastatin.as soon as i stop those medications my liver enzymes goes back to normal.i was diagnosed with a fatty liver this oct. but the doctor said that theres nothing to worry about.he just told me to exercise and refrain from fatty foods.what can you say about this doctor?and are there trygliceride meds that wont affect my liver?thank you in advance doctor mc.govern...

Response from Dr. McGovern

There is some recent information to suggest that vitamin E may be helpful for fatty liver. I would wait until the data are published so your doctor can review them and discuss the pros and cons.

Weight loss and exercise are very important.

You may want to talk to your doctor about initiating one drug at a time for your lipid problems to tease out which medication may be causing you some trouble. I would start with fenofibrate first....

Also a mild increase in ALT may occur - this would need follow-up but not necessarily drug discontinuation. It depends on the level of ALT and if you have any symptoms of liver injury such as right upper quadrant pain, nausea and vomiting....Symptoms are worrisome for drug injury.



Previous
hbseg
Next
Atripla switched to Viramune and Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement